MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA10 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA10 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX350T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964); Thickening of Material (4056)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: -some organic particles in the delivery liquid; -loosened lid of progav 2.0; -deposits on the brake spring/rotor are visible based on the photo of the clinic; -the components of the progav 2.0 are separated from the valve and individually; -deposits on the spring; -deposits in the perforation of ventricular catheter (perforation blocked).Permeability test: due to the loosened lid, the permeability at the shunt system was not able to be performed anymore.The test of the sprung reservoir connected with the ventricular catheter showed a blockage.The disconnected shunt assistant showed that was permeable.Computer control test: the computer control test could be performed only on the shunt assistant.Due to the loosened lid, the test is not applicable to the progav 2.0.The computer control test showed the opening pressure of the shunt assistant, at a reference flow rate of 20 ml/h in a vertical position of the valve, to be 14.90 cmh2o.This is not within the specified tolerance of 10 cmh2o +4/-2 cmh2o.An applied pressure of 10 cmh2o, with the device in the vertical position is expected to have a resultant pressure of 10 cmh2o +4/-2 cmh2o.According to our results, we can detect a presence of a slowed outflow.Adjustability test: the adjustment test is also not applicable to the progav 2.0 due to the loosened lid.The shunt assistant is a fixed pressure valve, therefore the adjustability test is also inapplicable.Braking force and brake function test: likewise, the test before, the test would only be applicable with the lid closed.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves is finally opened with a special tool.After dismantling of the valve, deposits were found in shunt assistant.The dismantling of the progav 2.0 is not required, because the lid was already loosened.For more detailed visibility, the proteins/deposits in the shunt assistant were coloured by using a colouring solution.Results: based on our investigation results, we have determined that there was a blockage in the ventricular catheter and a slower outflow in the shunt assistant at the time of our investigation.Detected deposits were the cause of the blockage and slower outflow in the shunt system.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.The progav 2.0 was submitted to us open with a loosened lid.A clear explanation under which circumstances the lid got lost have not been submitted.To exclude that there might be a deviation in the performance of the valve we investigated the valve very carefully.First it was detectable that some damages on the surface of the lid edges and on the opposite side of the valve housing (see picture 14) are present.These damages have not been made during assembling of the valve or during inspection activities in the clean room of our facility.The presence of these damages remains unclear.Then we investigated if an unintended loose of the lid might be possible.After reassembling the lid to the valve housing, we checked if the resistance against over pressure is still given.We increased the pressure inside the valve up to 5 bar and the lid remains stable.Finally, we assessed that the loose of the lid is just possible under extreme circumstances which cannot occur under normal implanted conditions as well as under normal expectable explantation circumstances.We assessed that the valve is inside all declared manufacturers specification.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx350t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be operated in underdrainage and difficult to adjust.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 7 years.Height: 119.5 centimeters (cm).Weight: 19.1 kilograms (kg).Gender: female.

Brand Name
PROGAV 2.0 WITH SA10 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16742789
Report Number3004721439-2023-00089
Device Sequence Number14811292
Product Code JXG
UDI-Device Identifier04041906139995
UDI-Public4041906139995
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX350T
Device Catalogue NumberFX350T
Device Lot Number20058835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale
Patient Weight19 KG